International Journal of Mathematics and Mathematical Sciences (Jan 2000)

Cauchy's interlace theorem and lower bounds for the spectral radius

  • A. McD. Mercer,
  • Peter R. Mercer

DOI
https://doi.org/10.1155/s016117120000257x
Journal volume & issue
Vol. 23, no. 8
pp. 563 – 566

Abstract

Read online

We present a short and simple proof of the well-known Cauchy interlace theorem. We use the theorem to improve some lower bound estimates for the spectral radius of a real symmetric matrix.

Keywords